Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Sep 3, 2021, 7:10 PM CDT for Potter County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2021, 7:10 PM CDT (00:10 UTC)
- Expired
- Sep 3, 2021, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Hail
- 0.00 in
- Wind
- 50
County Potter County, TX
The radar
The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.9
The text
As transmitted.
512
WWUS84 KAMA 040010
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
710 PM CDT Fri Sep 3 2021
TXZ011-012-016-017-040045-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
710 PM CDT Fri Sep 3 2021
...A strong thunderstorm will impact portions of northwestern
Randall, southeastern Oldham, northeastern Deaf Smith and
southwestern Potter Counties through 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Wildorado, or 15 miles southeast of Vega, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amarillo, Wildorado and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3504 10219 3518 10233 3538 10216 3515 10189
TIME...MOT...LOC 0010Z 238DEG 27KT 3516 10218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
TLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 3, 1:52 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Sep 3, 1:52 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 152 PM CDT Fri Sep 3 2021 .SHORT TERM...This Afternoon through Tonight... Synopsis: Scattered thunderstorms have already begun to form near a pre-frontal surface trough from near Boys Ranch to south of Perryton. Storm coverage will continue to increase through the evening as the pre-frontal airmass becomes more more buoyant. A few storms could become severe with damaging winds being the main threat (although some hail can't be ruled out completely). Flooding will be the main concern as storms may produce very heavy rain. Some training of storms is possible near the surface boundary as well, so some area may see multiple rounds of heavy rain. There may be a lull in activity after 02z, but a few storms may reform after 06z as a cold front sags south into the area. This front could help trigger additional convection tomorrow depending on where is stalls. Details: An upper level trough continues to shift east towards the northern plains as high pressure moves over the OK & ArkLaTex regions. The resulting 500mb- 250mb southwest flow over the Panhandles continues to usher in plentiful moisture from the tropics. At the surface, an area of low pressure over the far northeast Panhandles has morphed into more of a surface trough that extends from near Beaver, OK to near Boys Ranch, TX. The surface trough has formed in advance of a slow moving cold front now roughly situated from southeast CO to southwest KS. Convective temperatures have been reach along and south of the surface trough with ample low level moisture (dew points in the mid to upper 60s). Latest SPC mesoanalysis suggest MLCAPE values of around 1500 J/kg south of the boundary. However, the best effective shear is mainly north of the Panhandles where the 500mb flow is stronger. The best overlap of CAPE and shear is generally along and north of the OK/KS state line, and this is where a storm or two could take on more multicellular or even transient supercell properties. Further south across the TX Panhandle, single to multicell will be more common. The strongest updrafts could produce some damaging winds given DCAPE values of 800 to 1100 J/kg. Some hail up to the size of quarters can't be ruled out (especially further north with better shear), but the mid level temperatures are warm and generally moist which should promote ample melting. PWATs are near record territory once again today, so the main risk will once again be localize flooding due to very heavy rain. The orientation of the deep layer shear vectors also suggest that some training along any southwest to northeast boundaries would be possible. Storms should decrease in coverage this evening with loss of daytime heating. However, some redevelopment is possible overnight as the cold front slowly makes its way into the area. Forecast soundings do show some elevated CAPE that could support some strong storms with small hail. Models vary some on where the front is going to stall, but it seems likely that it will be near or south of I-40 by tomorrow afternoon. Additional storms may form along this boundary, with flooding again being the main threat. Pooling moisture near the boundary may also promote some enhanced MLCAPE values over 2000J/kg, so a few storms may approach severe levels briefly despite the lack of shear. Ward && .LONG TERM...Sunday through Thursday... Showers and thunderstorms may continue into Sunday morning and early afternoon hours across the southern half of the Texas Panhandle. The precipitation potential depends strongly on where the front stalls out Saturday. If the front stalls out farther south, the precipitation chances will quickly diminish. PoPs have dropped a bit, into the 40s and 50s, since the latest run due to models pushing the front farther south into Lubbock's area. An upper shortwave will swing across the Panhandles through the day and push the front farther south, cutting off precipitation chances by Sunday afternoon/evening. The upper high that is spinning over southern Cali Sunday will slowly push east towards the Four Corners region through the week. North northeast flow aloft on Monday with any potential weak disturbances aloft may lead to a few showers or thunderstorms during the afternoon/evening hours. Models remain on the dry side for now with little to no PoPs mentioned. For the remainder of the week, winds aloft will become more north northeasterly as the high pushes east. This will put the forecast area in a dry and warm pattern. Temperatures Sunday will remain cooler behind the stalled front with highs in the lower 80s. Surface winds will return to the south by early next week and temperatures will begin to rise again into the 90s. However, a weak surface cold front Tuesday afternoon will bring potentially breezy conditions and north winds that will halt the warming trend for Wednesday. Highs Wednesday will be slightly cooler again back into the upper 80s to lower 90s. Southwest surface winds will return Thursday and bring temperatures back up into the 90s. Rutt && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 70 88 65 81 62 / 20 60 70 40 10 Beaver OK 67 84 61 85 61 / 70 50 30 10 5 Boise City OK 63 82 59 84 58 / 40 30 40 20 5 Borger TX 72 90 66 86 64 / 30 60 60 30 5 Boys Ranch TX 70 87 65 83 63 / 30 60 70 40 10 Canyon TX 69 88 65 80 62 / 20 60 70 50 10 Clarendon TX 72 90 67 80 63 / 20 60 70 40 10 Dalhart TX 63 84 59 83 58 / 30 50 60 30 10 Guymon OK 66 84 60 85 60 / 50 40 30 20 5 Hereford TX 68 90 65 83 61 / 20 60 70 50 10 Lipscomb TX 70 85 63 83 61 / 40 60 40 20 5 Pampa TX 71 87 64 81 61 / 30 60 60 30 5 Shamrock TX 71 92 66 82 62 / 20 50 70 40 5 Wellington TX 71 95 67 84 63 / 10 40 60 40 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/23
Hazardous weather outlook, Sep 3, 1:35 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 135 PM CDT Fri Sep 3 2021 OKZ001>003-TXZ001>020-317-040900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 135 PM CDT Fri Sep 3 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across the Oklahoma and Texas Panhandles this afternoon and evening. A severe storm can't be ruled out, with the main hazards being damaging winds. Heavy rainfall may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Saturday through Sunday afternoon. Heavy rainfall may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 3, 3:30 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
330 PM CDT Fri Sep 3 2021
TXZ003-004-008-009-032115-
Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-
330 PM CDT Fri Sep 3 2021
...Strong thunderstorms will impact portions of eastern Hutchinson,
southeastern Hansford, western Roberts and western Ochiltree Counties
through 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southeast of Farnsworth to 12 miles
east of Stinnett. Movement was northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Borger, Perryton, Spearman, Waka and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3643 10072 3568 10098 3569 10140 3623 10123
TIME...MOT...LOC 2029Z 222DEG 11KT 3625 10091 3583 10122
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WardSpecial weather statement, Sep 3, 4:43 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Amarillo TX
443 PM CDT Fri Sep 3 2021
TXZ011-012-032215-
Potter TX-Oldham TX-
443 PM CDT Fri Sep 3 2021
...A strong thunderstorm will impact portions of eastern Oldham and
west central Potter Counties through 515 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Vega, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vega, Boys Ranch and Valley De Oro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3531 10257 3563 10234 3545 10199 3518 10231
TIME...MOT...LOC 2143Z 219DEG 10KT 3537 10237
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WardSpecial weather statement, Sep 3, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
710 PM CDT Fri Sep 3 2021
TXZ011-012-016-017-040045-
Potter TX-Randall TX-Deaf Smith TX-Oldham TX-
710 PM CDT Fri Sep 3 2021
...A strong thunderstorm will impact portions of northwestern
Randall, southeastern Oldham, northeastern Deaf Smith and
southwestern Potter Counties through 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Wildorado, or 15 miles southeast of Vega, moving
northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Amarillo, Wildorado and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3504 10219 3518 10233 3538 10216 3515 10189
TIME...MOT...LOC 0010Z 238DEG 27KT 3516 10218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:34 PM CDT | Special Weather Statement | AMA | Hutchinson | 26 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.